Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 319, NWS St. Louis, MO

June 22, 2008Pike County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2008, 6:10 PM CDT for Pike County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 6:10 PM CDT (23:10 UTC)
Expired
Jun 22, 2008, 6:48 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Pike County, MO

The radar

The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:22 PM CDTHAIL 0.751 Nw Frankford, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 222310
SVRLSX
MOC163-230045-
/O.NEW.KLSX.SV.W.0319.080622T2310Z-080623T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN NORTHEAST MISSOURI

* UNTIL 745 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 9 MILES NORTHWEST OF FRANKFORD...OR 7 MILES SOUTH
  OF HANNIBAL...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKFORD...
  BOWLING GREEN...
  LOUISIANA...
  CLARKSVILLE...
  EOLIA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3954 9114 3954 9112 3952 9109 3947 9106
      3944 9103 3935 9085 3928 9077 3923 9073
      3923 9118 3949 9140 3960 9120
TIME...MOT...LOC 2310Z 318DEG 22KT 3959 9139

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 222333
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SUN JUN 22 2008

MOC163-230045-
/O.CON.KLSX.SV.W.0319.000000T0000Z-080623T0045Z/
PIKE MO-
634 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BOWLING GREEN...MOVING
SOUTHEAST AT 28 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BOWLING
GREEN...ST. CLEMENT...CYRENE...EDGEWOOD AND EOLIA.

LAT...LON 3951 9127 3923 9083 3923 9118 3946 9137
TIME...MOT...LOC 2334Z 326DEG 24KT 3944 9129

$$

CVKING
000 
WWUS53 KLSX 222347
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT SUN JUN 22 2008

MOC187-222358-
/O.CAN.KLSX.SV.W.0318.000000T0000Z-080623T0000Z/
ST. FRANCOIS MO-
648 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3765 9017 3764 9054 3772 9056 3778 9034
TIME...MOT...LOC 2348Z 318DEG 20KT 3763 9040

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:49 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 22, 5:49 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT SUN JUN 22 2008

.DISCUSSION...
/414 PM CDT SUN JUN 22 2008/

SEVERAL CHANCES FOR TSRA OVER THE NEXT FEW DAYS...WITH ANOTHER LO
PRES TROF SWINGING THRU THE FA THIS EVENING. THIS WILL ACT AS A
FOCUS FOR NEW TSRA DEVELOPMENT...AS WE HAVE SEEN OVER THE PAST HOUR
OR TWO...AND IS ALSO TAKING ADVANTAGE OF GOOD UPPER LEVEL JET
DYNAMICS DESPITE RATHER MARGINAL MOISTURE AT THE LO LEVELS. THIS
WILL CONTINUE TO SAG SEWD INTO THE NRN/NERN FA THIS EVENING BEFORE
DISSIPATING. FURTHER S...OLD BOUNDARY OVER I-70 FROM MORNING
TSRA/SHRA HAS DEVELOPED A LONE CELL OVER FRANKLIN COUNTY AND THIS
SHOULD ALSO SPAWN A FEW MORE TSRA HEADING INTO THE EVENING AS SOME
OF THE UPPER LEVEL DYNAMICS WORK THEIR WAY FURTHER S AND INTERACT
WITH SOME OF THE BETTER MOISTURE. THIS ACTIVITY SHOULD ALSO
DISSIPATE BY MIDNIGHT.

A RARE DRY DAY CWA-WIDE ON MONDAY WITH SFC HI PRES IN CONTROL...NO
UPPER LEVEL DISTURBANCES TO DEAL WITH FOR A CHANGE...AND DRY AIR ALL
AROUND.

THIS WILL BE SHORT-LIVED THOUGH...AS MOISTURE EXPECTED TO ALREADY
CREEP BACK INTO THE AREA...AT LEAST ALOFT...BY LATE MONDAY NIGHT
WITH SUFFICIENT LEVELS EXPECTED BY TUESDAY TO INTERACT WITH ANOTHER
UPPER LEVEL DISTURBANCE AS IT CROSSES THRU TO RESULT IN SCT ELEVATED
TSRA. SOME MODEL DISCREPANCIES ON TIMING WITH THIS FEATURE...BUT
CONSENSUS WAS TO FAVOR THE FASTER SOLUTIONS BRINGING IT THRU MUCH OF
THE FA...BUT WITH A BIT MORE EMPHASIS ON THE WRN/CNTRL FA DURING THE
DAY...AND THEN AS THINGS CARRY INTO THE NIGHT...THE FOCUS WILL BE
MORE ON THE ERN FA.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS REMAIN
IN DECENT AGREEMENT ON OUR LENGTHY PERIOD OF NWLY MID LEVEL FLOW
CONTINUING...WHICH IS NOT THAT UNUSUAL THIS TIME OF YEAR. MODELS ARE
ALSO IN GOOD AGREEMENT ON A SERIES OF SHORTWAVES OR DISTURBANCES
TRICKLING SEWD IN THIS FLOW THRU THE AREA THRU FRIDAY. AT THE SFC...
S TO SW FLOW WILL CONTINUE...SO TYPICAL FOR SUMMERTIME...WITH A
CDFNT APPROACHING THE NRN FA ON SATURDAY AND INTO SUNDAY...BUT A LOT
OF UNCERTAINTY EXISTS ON HOW FAR S THIS FRONT WILL PENETRATE BEYOND
SATURDAY. TRADITIONAL CLIMATOLOGY FOR THIS TIME OF YEAR SHOWS FRONTS
GO TO DIE ALONG THE MO/IA BORDER AND RARELY PENETRATE THRU THE FA...
AND WHILE THE MEDIUM RANGE MODELS DO DISAGREE ON THIS POINT WITH
SOME PUSHING IT DEEPER INTO MO AND SRN IL...GIVEN HOW FAR OUT WE ARE
TALKING...PREFER TO LEAN ON LEAVING IT A BIT FARTHER N THAN WHERE
SOME OF THE MORE AGGRESSIVE MODELS ARE TAKING IT. TEMPS EXPECTED TO
BE...AS A RESULT...AOA NORMAL FOR LATE JUNE.

TES

&&

.AVIATION...
/525 PM CDT SUN JUN 22 2008/
FOR THE 00Z TAFS...SCT TSRA ACRS NERN MO W CNTRL IL ALONG WK
CDFNT/SFC TROF EXTDG FM WK SFC LOW OVER NERN IL SW THRU NERN MO.
THIS TSRA ACTIVITY WAS MOVG SEWD. ALTHOUGH THESE STORMS SHOULD WKN
BY SUNSET WITH LOSS OF DAYTIME HTG MAY NEED TO INCLUDE AT LEAST
VCTS IN STL AND SUS DURING THE NEXT COUPLE OF HRS. THESE SCT TSRA
SHOULD REMAIN BOTH E OF COU AND S OF UIN THIS EVNG AS SHRTWV TROF
AND ASSOCIATED WK CDFNT/SFC TROF CONTS MOVG SEWD. THE CUMULUS
FIELD WILL DISSIPATE LTR THIS EVNG WITH LOSS OF DAYTIME HTG WITH A
CLR SKY FM LT EVNG THRU THE OVERNIGHT HRS EXPECTED. W-SWLY SFC
WNDS WL BCM LGT LTR THIS EVNG. SFC WNDS WL BE N-NWLY ON MON WITH
SFC HI CNTR OVER THE NRN PLAINS MOVING SLOWLY E-SEWD THRU THE GRT
LKS REGION. ONLY FEW-SCT DIURNAL CUMULUS CLOUDS EXPECTED LT MON
MRNG AND AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 4:25 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT SUN JUN 22 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
425 PM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE...WITH HAIL TO HALF DOLLAR SIZE AND DAMAGING
WINDS TO 65 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...
PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM LATE
MONDAY NIGHT THROUGH SATURDAY.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Jun 22, 5:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             PALMYRA                 39.80N  91.52W
06/22/2008  E0.88 INCH       MARION             MO   TRAINED SPOTTER

&&

EVENT NUMBER 00524

BYRD
Local storm report, Jun 22, 5:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             PALMYRA                 39.80N  91.52W
06/22/2008  E0.75 INCH       MARION             MO   TRAINED SPOTTER

&&

EVENT NUMBER 00525

TES
Local storm report, Jun 22, 5:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 NE CADET              38.02N  90.65W
06/22/2008  E0.75 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

EVENT NUMBER 00526

SIPPRELL
Local storm report, Jun 22, 5:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       3 NE CADET              38.02N  90.65W
06/22/2008  M2.00 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

EVENT NUMBER 00527

SIPPRELL
Local storm report, Jun 22, 5:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             2 W HANNIBAL            39.71N  91.42W
06/22/2008  E1.00 INCH       MARION             MO   LAW ENFORCEMENT

            REPORTED BY HANNIBAL POLICE

&&

EVENT NUMBER 00528

TES
Local storm report, Jun 22, 6:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             10 SE POTOSI            37.83N  90.65W
06/22/2008  E0.75 INCH       WASHINGTON         MO   AMATEUR RADIO

            TWO INCH TREE DIAMETER TREE LIMBS DOWNED ON HIGHWAY 8.

&&

EVENT NUMBER 00530

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:00 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds33 min
Jun 22, 3:55 PM CDTSevere Thunderstorm WarningLSXFranklin65 min
Jun 22, 4:58 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington77 min
Jun 22, 5:00 PM CDTSevere Thunderstorm WarningLSXFranklin22 min
Jun 22, 5:27 PM CDTSevere Thunderstorm WarningLSXMarion33 min
Jun 22, 5:46 PM CDTSevere Thunderstorm WarningLSXRalls38 min
Jun 22, 5:55 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois52 min
Jun 22, 6:24 PM CDTSevere Thunderstorm WarningLSXMadison66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.